MAUDE Adverse Event Report: BECKMAN COULTER FC 500 FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER FC 500 FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Model Number TN FC500 FLOW CYTOMETER 100-240V 50/60HZ
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer (fse) was on site and confirmed what the customer reported.To resolve the issue the fse reinstalled power supply cart, verified instrument functionality.The bec compliance engineer assessed the event and provided the following assessment: based on the information and pictures provided via e-mail, it appears that any flaming was contained within the metal enclosure of the power supply cart.There does not appear to be any evidence of electrical hazard external to the cart itself.Therefore, the assessment is that no hazard was presented.Bec internal identifier - case (b)(4).
 
Event or Problem Description
The customer reported hearing a popping electrical noise on their fc 500 flow cytometer.The unit (power supply cart) caught fire as it sat idle.The customer reported seeing flames that were put out with a fire extinguisher.There was no direct harm to laboratory or laboratory personnel.There was no report of death, injury, or change to patient treatment as a result of this event.

Brand Name
FC 500 FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER
11800 sw 147th avenue
miami FL 33196 2031
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key16799586
Report Number1061932-2023-00090
Device Sequence Number6377772
Product Code GKZ
UDI-Device Identifier15099590572839
UDI-Public(01)15099590572839(11)180921
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K071681
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTN FC500 FLOW CYTOMETER 100-240V 50/60HZ
Device Catalogue Number626553
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Initial Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown